Alert archive / Wyoming / Red Flag Warnings in 2012

Red Flag Warning 10, NWS Riverton, WY

June 8, 20126 counties in Wyoming

NWS Riverton, WY issued this red flag warning at Jun 8, 2012, 2:29 AM MDT for 6 counties in Wyoming. It took effect at Jun 8, 2012, 12:00 PM MDT. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 8, 2012, 2:29 AM MDT (08:29 UTC)
In effect from
Jun 8, 2012, 12:00 PM MDT
Expired
Jun 9, 2012, 6:00 PM MDT
In force
30 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Hot Springs County, WY, Johnson County, WY, Natrona County, WY, Sweetwater County, WY, Washakie County, WY

The radar

The Riverton/Lander radar (KRIW), 55 km from the middle of the area, began a volume at 08:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 8.5 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2012-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2012-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3376 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

403 
WWUS85 KRIW 080829
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
229 AM MDT FRI JUN 8 2012

...HOT...VERY DRY...AND WINDY CONDITIONS FOR TODAY AND
SATURDAY...

.STRONG SOUTHWEST WINDS WILL DEVELOP ACROSS NATRONA AND JOHNSON
COUNTIES AND THE BRIDGER RANGE. THE WIND WILL BRING VERY WARM TO
HOT TEMPERATURES AND VERY LOW RELATIVE HUMIDITY. BY NOON TODAY THE
WINDIEST...WARMEST...AND DRIEST CONDITIONS ARE EXPECTED...AND WILL
CONTINUE UNTIL AROUND 9 PM MDT. NATRONA COUNTY WILL HAVE THE
CONDITIONS REDEVELOP ON SATURDAY FROM NOON TO 6 PM MDT. A COLD
FRONT WILL BRING COLDER TEMPERATURES AND HIGHER HUMIDITY TO
JOHNSON COUNTY AND THE BRIDGER RANGE SATURDAY.

WYZ281-082130-
/O.UPG.KRIW.FW.A.0008.120608T1800Z-120609T0100Z/
/O.NEW.KRIW.FW.W.0010.120608T1800Z-120609T0300Z/
JOHNSON COUNTY/CASPER BLM-
229 AM MDT FRI JUN 8 2012

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
281...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON TODAY TO 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH
HAS BEEN UPGRADED.

* AFFECTED AREA...FIRE WEATHER ZONE 281.

* WINDS...SOUTHWEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH
  INCREASING TO 15 TO 25 MPH WITH GUSTS TO 35 MPH AFTER 1600.

* RELATIVE HUMIDITY...AS LOW AS 8 PERCENT.

* IMPACTS...THE STRONG WINDS AND LOW RELATIVE HUMIDITY...ALONG 
  WITH TEMPERATURES IN THE UPPER 80S TO LOWER 90S WILL PRODUCE 
  CRITICAL FIRE WEATHER CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

WYZ285-082130-
/O.UPG.KRIW.FW.A.0008.120608T1800Z-120609T0100Z/
/O.NEW.KRIW.FW.W.0010.120608T1800Z-120609T0300Z/
SOUTH BIGHORN MOUNTAINS-
229 AM MDT FRI JUN 8 2012

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
285...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON TODAY TO 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH
IS NO LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONE 285.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 7 PERCENT.

* IMPACTS...THE STRONG WINDS AND LOW RELATIVE HUMIDITY...ALONG 
  WITH TEMPERATURES IN THE 80S WILL PRODUCE CRITICAL FIRE 
  WEATHER CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

WYZ280-082130-
/O.UPG.KRIW.FW.A.0008.120608T1800Z-120610T0100Z/
/O.NEW.KRIW.FW.W.0010.120608T1800Z-120610T0000Z/
NATRONA COUNTY/CASPER BLM-
229 AM MDT FRI JUN 8 2012

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM MDT
SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
280...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON TODAY TO 6 PM MDT SATURDAY. THE FIRE WEATHER WATCH IS
NO LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONE 280.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 6 PERCENT...MODERATING ABOVE 15
  PERCENT AFTER 2100 THIS EVENING AND DROPPING BELOW 15 PERCENT
  AGAIN AROUND NOON ON SATURDAY. 

* IMPACTS...THE STRONG WINDS AND LOW RELATIVE HUMIDITY...ALONG 
  WITH TEMPERATURES IN THE UPPER 80S TO LOWER 90S WILL PRODUCE 
  CRITICAL FIRE WEATHER CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

HTTP://WEATHER.GOV/RIVERTON
5 follow-up statements
500 
WWUS85 KRIW 081614
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1014 AM MDT FRI JUN 8 2012

...HOT...VERY DRY...AND WINDY CONDITIONS FOR TODAY AND SATURDAY...

.STRONG SOUTHWEST WINDS WILL DEVELOP ACROSS SWEETWATER...NATRONA 
AND JOHNSON COUNTIES...AND THE BRIDGER RANGE. THE WIND WILL BRING
VERY WARM TO HOT TEMPERATURES AND VERY LOW RELATIVE HUMIDITY. BY
NOON TODAY THE WINDIEST...WARMEST...AND DRIEST CONDITIONS ARE
EXPECTED...AND WILL CONTINUE UNTIL AROUND 9 PM MDT. SWEETWATER AND
NATRONA COUNTIES WILL HAVE THE CONDITIONS REDEVELOP ON SATURDAY FROM
NOON TO 6 PM MDT. A COLD FRONT WILL BRING COLDER TEMPERATURES AND
HIGHER HUMIDITY TO JOHNSON COUNTY AND THE BRIDGER RANGE SATURDAY.

WYZ279-090300-
/O.EXA.KRIW.FW.W.0010.120608T1800Z-120610T0000Z/
SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA-
1014 AM MDT FRI JUN 8 2012

...RED FLAG WARNING IN EFFECT UNTIL 6 PM MDT SATURDAY FOR WIND
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 279...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
UNTIL 6 PM MDT SATURDAY.

* AFFECTED AREA...FIRE WEATHER ZONE 279...FROM NOON TO 9 PM MDT
  TODAY AND FROM NOON TO 6 PM MDT ON SATURDAY. 

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...7 TO 15 PERCENT...MODERATING ABOVE 15 PERCENT
  AFTER 2100 THIS EVENING AND DROPPING BELOW 15 PERCENT AGAIN
  AROUND NOON ON SATURDAY.

* IMPACTS...THE STRONG WINDS AND LOW RELATIVE HUMIDITY...ALONG 
  WITH TEMPERATURES IN THE UPPER 80S TO LOWER 90S WILL PRODUCE 
  CRITICAL FIRE WEATHER CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

WYZ281-090300-
/O.CON.KRIW.FW.W.0010.120608T1800Z-120609T0300Z/
JOHNSON COUNTY/CASPER BLM-
1014 AM MDT FRI JUN 8 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 281...

* AFFECTED AREA...FIRE WEATHER ZONE 281...NOON THROUGH 9 PM MDT
  TODAY.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH.

* RELATIVE HUMIDITY...7 TO 15 PERCENT.

* IMPACTS...THE STRONG WINDS AND LOW RELATIVE HUMIDITY...ALONG 
  WITH TEMPERATURES IN THE UPPER 80S TO LOWER 90S WILL PRODUCE 
  CRITICAL FIRE WEATHER CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

WYZ285-090300-
/O.CON.KRIW.FW.W.0010.120608T1800Z-120609T0300Z/
SOUTH BIGHORN MOUNTAINS-
1014 AM MDT FRI JUN 8 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 285...

* AFFECTED AREA...FIRE WEATHER ZONE 285...NOON THROUGH 9 PM MDT
  TODAY.

* WINDS...SOUTHWEST 20 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...7 TO 15 PERCENT.

* IMPACTS...THE STRONG WINDS AND LOW RELATIVE HUMIDITY...ALONG 
  WITH TEMPERATURES IN THE 80S WILL PRODUCE CRITICAL FIRE 
  WEATHER CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

WYZ280-090300-
/O.CON.KRIW.FW.W.0010.120608T1800Z-120610T0000Z/
NATRONA COUNTY/CASPER BLM-
1014 AM MDT FRI JUN 8 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT SATURDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 280...

* AFFECTED AREA...FIRE WEATHER ZONE 280...FROM NOON TO 9 PM MDT
  TODAY AND FROM NOON TO 6 PM MDT ON SATURDAY. 

* WINDS...SOUTHWEST 25 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...7 TO 15 PERCENT...MODERATING ABOVE 15
  PERCENT AFTER 2100 THIS EVENING AND DROPPING BELOW 15 PERCENT
  AGAIN AROUND NOON ON SATURDAY.

* IMPACTS...THE STRONG WINDS AND LOW RELATIVE HUMIDITY...ALONG 
  WITH TEMPERATURES IN THE UPPER 80S TO LOWER 90S WILL PRODUCE 
  CRITICAL FIRE WEATHER CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

HTTP://WEATHER.GOV/RIVERTON
189 
WWUS85 KRIW 090307
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
907 PM MDT FRI JUN 8 2012

...HOT...VERY DRY...AND WINDY CONDITIONS AGAIN FOR SATURDAY...

.STRONG SOUTHWEST WINDS WILL DEVELOP ONCE AGAIN ACROSS SWEETWATER
AND MUCH OF NATRONA COUNTIES SATURDAY AFTERNOON. THE WIND WILL
BRING WARM TEMPERATURES AND VERY LOW RELATIVE HUMIDITY. A STRONG
DRY COLD FRONT WILL PUSH ACROSS SWEETWATER COUNTY LATE SATURDAY
AFTERNOON. VERY STRONG WEST WINDS...BUT INCREASED RELATIVE
HUMIDITY ARE EXPECTED IN WAKE OF THIS FRONT.

WYZ281-090415-
/O.EXP.KRIW.FW.W.0010.000000T0000Z-120609T0300Z/
JOHNSON COUNTY/CASPER BLM-
907 PM MDT FRI JUN 8 2012

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 281...

ALTHOUGH RELATIVE HUMIDITY REMAINS NEAR CRITICAL THRESHOLDS...THE
WIND HAS SUBSIDED. THUS...THE RED FLAG WARNING HAS BEEN ALLOWED TO
EXPIRE. A COLD FRONT WILL MOVE THROUGH JOHNSON COUNTY LATER
TONIGHT USHERING IN HIGHER RELATIVE HUMIDITY.

$$

WYZ285-090415-
/O.EXP.KRIW.FW.W.0010.000000T0000Z-120609T0300Z/
SOUTH BIGHORN MOUNTAINS-
907 PM MDT FRI JUN 8 2012

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 285...

ALTHOUGH RELATIVE HUMIDITY REMAINS NEAR CRITICAL THRESHOLDS...THE
WIND HAS SUBSIDED. THUS...THE RED FLAG WARNING HAS BEEN ALLOWED TO
EXPIRE. 

$$

WYZ280-091800-
/O.CON.KRIW.FW.W.0010.000000T0000Z-120610T0000Z/
NATRONA COUNTY/CASPER BLM-
907 PM MDT FRI JUN 8 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT SATURDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 280...

* AFFECTED AREA...FIRE WEATHER ZONE 280 DURING SATURDAY AFTERNOON.
  A BREAK IN THE RED FLAG CONDITIONS WILL OCCUR FOR THE REMAINDER OF
  TONIGHT...BUT WILL REDEVELOP SATURDAY AFTERNOON.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 7 PERCENT.

* IMPACTS...THE STRONG WINDS AND LOW RELATIVE HUMIDITY...ALONG
  WITH TEMPERATURES IN THE LOWER 80S WILL PRODUCE CRITICAL FIRE
  WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

WYZ279-091800-
/O.CON.KRIW.FW.W.0010.000000T0000Z-120610T0000Z/
SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA-
907 PM MDT FRI JUN 8 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT SATURDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 279...

* AFFECTED AREA...FIRE WEATHER ZONE 279 DURING SATURDAY AFTERNOON.
  A BREAK IN THE RED FLAG CONDITIONS WILL OCCUR FOR REMAINDER OF
  TONIGHT...BUT WILL REDEVELOP SATURDAY AFTERNOON.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH.

* RELATIVE HUMIDITY...AS LOW AS 8 PERCENT.

* IMPACTS...THE STRONG WINDS AND LOW RELATIVE HUMIDITY WILL PRODUCE
  CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

TEAM RIVERTON/21
060 
WWUS85 KRIW 090809
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
209 AM MDT SAT JUN 9 2012

...HOT...VERY DRY...AND WINDY CONDITIONS AGAIN TODAY...

.STRONG SOUTHWEST WINDS WILL DEVELOP ONCE AGAIN ACROSS SWEETWATER
AND MUCH OF NATRONA COUNTIES THIS AFTERNOON. THE WIND WILL BRING
WARM TEMPERATURES AND VERY LOW RELATIVE HUMIDITY. A STRONG DRY
COLD FRONT WILL PUSH ACROSS SWEETWATER COUNTY LATE SATURDAY
AFTERNOON. VERY STRONG WEST WINDS...BUT INCREASED RELATIVE
HUMIDITY ARE EXPECTED IN WAKE OF THIS FRONT.

WYZ280-100000-
/O.CON.KRIW.FW.W.0010.000000T0000Z-120610T0000Z/
NATRONA COUNTY/CASPER BLM-
209 AM MDT SAT JUN 9 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 280...

* AFFECTED AREA...FIRE WEATHER ZONE 280.

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...FALLING BELOW 15 PERCENT BY NOON...DROPPING
  AS LOW AS 13 PERCENT.

* IMPACTS...THE STRONG WINDS AND LOW RELATIVE HUMIDITY...ALONG
  WITH A DRY COLD FRONTAL PASSAGE WILL PRODUCE CRITICAL FIRE
  WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

WYZ279-100000-
/O.CON.KRIW.FW.W.0010.000000T0000Z-120610T0000Z/
SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA-
209 AM MDT SAT JUN 9 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 279...

* AFFECTED AREA...FIRE WEATHER ZONE 279.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH.

* RELATIVE HUMIDITY...DROPPING BELOW 15 PERCENT BY NOON...FALLING AS
  LOW AS 12 PERCENT.

* IMPACTS...THE STRONG WINDS AND LOW RELATIVE HUMIDITY...ALONG
  WITH A DRY COLD FRONTAL PASSAGE WILL PRODUCE CRITICAL FIRE
  WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

HTTP://WEATHER.GOV/RIVERTON
883 
WWUS85 KRIW 091130
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
530 AM MDT SAT JUN 9 2012

...HOT...VERY DRY...AND WINDY CONDITIONS AGAIN TODAY...

.STRONG SOUTHWEST WINDS WILL DEVELOP ONCE AGAIN ACROSS SWEETWATER
AND MUCH OF NATRONA COUNTIES THIS AFTERNOON. THE WIND WILL BRING
WARM TEMPERATURES AND VERY LOW RELATIVE HUMIDITY. A STRONG DRY
COLD FRONT WILL PUSH ACROSS SWEETWATER COUNTY LATE THIS AFTERNOON.
VERY STRONG WEST WINDS...BUT INCREASED RELATIVE HUMIDITY ARE
EXPECTED IN WAKE OF THIS FRONT.

WYZ280-100000-
/O.CON.KRIW.FW.W.0010.000000T0000Z-120610T0000Z/
NATRONA COUNTY/CASPER BLM-
530 AM MDT SAT JUN 9 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 280...

* AFFECTED AREA...FIRE WEATHER ZONE 280 DURING THE AFTERNOON.

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...FALLING BELOW 15 PERCENT EARLY AFTERNOON...
  DROPPING AS LOW AS 7 PERCENT.

* IMPACTS...THE STRONG WINDS AND LOW RELATIVE HUMIDITY...ALONG
  WITH TEMPERATURES IN THE LOWER 80S WILL PRODUCE CRITICAL FIRE
  WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

WYZ279-100000-
/O.CON.KRIW.FW.W.0010.000000T0000Z-120610T0000Z/
SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA-
530 AM MDT SAT JUN 9 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 279...

* AFFECTED AREA...FIRE WEATHER ZONE 279 THIS AFTERNOON.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH.

* RELATIVE HUMIDITY...DROPPING BELOW 15 PERCENT EARLY AFTERNOON...
  FALLING AS LOW AS 8 PERCENT.

* IMPACTS...THE STRONG WINDS AND LOW RELATIVE HUMIDITY...ALONG 
  WITH A DRY COLD FRONTAL PASSAGE WILL PRODUCE CRITICAL FIRE 
  WEATHER CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

AEM
417 
WWUS85 KRIW 092337
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
537 PM MDT SAT JUN 9 2012

WYZ280-100045-
/O.EXP.KRIW.FW.W.0010.000000T0000Z-120610T0000Z/
NATRONA COUNTY/CASPER BLM-
537 PM MDT SAT JUN 9 2012

...RED FLAG WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 280...

A COLD FRONT WILL CONTINUE TO MOVE ACROSS NATRONA COUNTY THIS
EVENING WITH INCREASING HUMIDITY. THUS THE RED FLAG WARNING WILL
BE ALLOWED TO EXPIRE AT 6 PM.

$$

WYZ279-100045-
/O.EXP.KRIW.FW.W.0010.000000T0000Z-120610T0000Z/
SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA-
537 PM MDT SAT JUN 9 2012

...RED FLAG WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 279...

A COLD FRONT WILL CONTINUE TO MOVE ACROSS SWEETWATER COUNTY THIS
EVENING WITH INCREASING HUMIDITY. THUS THE RED FLAG WARNING WILL
BE ALLOWED TO EXPIRE AT 6 PM.

$$

TEAM RIVERTON/21

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Jun 7, 10:00 PM MDT, 4 hours 29 minutes earlier.

Area forecast discussion, Jun 7, 10:00 PM MDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
1000 PM MDT THU JUN 7 2012

.SHORT TERM...TONIGHT THROUGH SUNDAY

SOUTHWEST FLOW WILL INCREASE ACROSS THE AREA AHEAD OF A DIGGING
PACIFIC LOW PRESSURE TROUGH. TEMPERATURES WILL WARM SIGNIFICANTLY
WITH VERY DRY CONDITIONS ACCOMPANIED BY STRONG SURFACE WINDS. THE
WINDIEST...WARMEST AND DRIEST CONDITIONS WILL BE ACROSS SWEETWATER...
FREMONT...NATRONA AND JOHNSON COUNTIES. SHOWERS AND THUNDERSTORMS
WILL MOVE INTO THE NORTHWEST FRIDAY EVENING AND SPREAD EAST AND SOUTH
FRIDAY NIGHT AND SATURDAY.  SIGNIFICANTLY COLDER TEMPERATURES ARE
EXPECTED IN THE WEST SATURDAY WITH THE COLDER AIR MOVING ACROSS THE
AREA SATURDAY NIGHT AND SUNDAY.

.LONG TERM...SUNDAY NIGHT THROUGH THURSDAY

BREEZY TO WINDY CONDITIONS WILL CONTINUE SUNDAY NIGHT IN THE WAKE OF
THIS WEEKENDS COLD FRONT.  MOUNTAIN SHOWERS SHOULD LINGER IN THE
NORTH AS THE MAIN UPPER LOW BECOMES VERTICALLY STACKED AND DRIFTS
OFF INTO CANADA.  MODELS DISAGREE ON THE EVOLUTION OF THE LOW BEYOND
SUNDAY NIGHT.  THE GFS KEEPS THE LOW OVER SOUTHWEST SASKATCHEWAN AND
THE ECMWF LIFTS THE LOW OFF TO THE NORTHEAST. THE GEM IS A BIT
CLOSER TO THE GFS SO HAVE SIDED WITH THAT SOLUTION KEEPING TEMPS A
BIT LOWER FOR MONDAY.  BY TUESDAY THE GFS BRINGS A VIGOROUS
SHORTWAVE ASHORE BEHIND AN AMPLIFIED RIDGE THAT WOULD BRING AN
INCREASED CHANCE OF SHOWERS AND THUNDERSTORMS TO NORTHERN WYOMING.
OTHER MODELS TEND TO FLATTEN THE RIDGE KEEPING A MAINLY DRY WESTERLY
FLOW OVER THE CWA.  HAVE OPTED FOR A BLEND LATE IN THE PERIOD AS
CONFIDENCE IS LOW IN ANY PARTICULAR GUIDANCE.  THE CHANCE FOR
SHOWERS SHOULD INCREASE BY THURSDAY AS A LARGE TROUGH MOVES ASHORE
IN BRITISH COLUMBIA SENDING SEVERAL DISTURBANCES OUR WAY BY FOR THE
END OF THE WEEK.

&&

.AVIATION.../06Z ISSUANCE/

A LOW-MID LEVEL STRATUS DECK MAY DEVELOP OVERNIGHT KCPR-KBYG
BRINGING MOUNTAIN OBSCURATION BUT CIGS SHOULD STILL REMAIN VFR.
OTHERWISE...THE MAIN ATTENTION WILL BE A TROUGH APPROACHING THE
COWBOY STATE FRIDAY. THIS WILL RESULT IN INCREASING MID/HIGH LEVEL
CLOUDINESS AND THE POSSIBILITY OF ISOLATED CONVECTION ACROSS THE
EXTREME NORTHWEST LATE FRIDAY AFTERNOON. ALSO...BREEZY TO WINDY
CONDITIONS WILL DEVELOP BY MIDDAY FRIDAY...ESPECIALLY IN THE WIND
CORRIDOR BETWEEN KRKS-KCPR. CONVECTION IS EXPECTED TO DEVELOP ACROSS
THE NORTHWEST...POSSIBLY AFFECTING KJAC TERMINAL FRIDAY EVENING AS
THE COLD FRONT APPROACHES THE AREA. AHEAD OF THIS FRONT...VFR
CONDITIONS WILL PREVAIL...EXCEPT FOR BRIEF IFR/MVFR CONDITIONS
ASSOCIATED WITH ANY CONVECTION ACROSS THE NORTHWEST.

&&

.FIRE WEATHER...

...FIRE WEATHER WATCH ZONES 280...281 AND 285 FRIDAY NOON TO 7 PM
MDT AND FOR ZONE 280 SATURDAY NOON TO 7 PM MDT...

WARM...AND WINDY CONDITIONS WITH VERY LOW RELATIVE HUMIDITY EXPECTED
IN ZONES 280 AND 281 FRIDAY FROM NOON TO 7 PM AND AGAIN FOR ZONE 280
SATURDAY NOON TO 7 PM MDT WHERE A FIRE WEATHER WATCH IS IN
EFFECT.

WARMER TEMPERATURES ARE EXPECTED FRIDAY UNDER HIGH PRESSURE.  AN
APPROACHING STORM SYSTEM WILL SEND A COLD FRONT INTO THE AREA FROM
THE NORTH EARLY SATURDAY MORNING. SHOWERS AND PERHAPS AN ISOLATED
THUNDERSTORM WILL ACCOMPANY THE FRONT ACROSS THE WEST AND NORTH
SPREADING SOUTH. THE FRONT MAY SLOW BUT WILL EVENTUALLY PUSH
THROUGH THE REST OF THE DISPATCH AREA SATURDAY BRINGING MUCH
COOLER CONDITIONS FOR SUNDAY.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY
EVENING WYZ280.

FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
WYZ281-285.

&&

SHORT TERM...C.BAKER
LONG TERM...BERC
AVIATION...WM
FIRE WEATHER...C.BAKER
Hazardous weather outlook, Jun 7, 4:28 PM MDT, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
428 PM MDT THU JUN 7 2012

WYZ001>020-022>030-081200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
428 PM MDT THU JUN 7 2012

...FIRE WEATHER WATCH FOR JOHNSON COUNTY AND THE SOUTHERN BIGHORN
MOUNTAINS FRIDAY AFTERNOON AND EVENING...

...FIRE WEATHER WATCH FOR MUCH OF NATRONA COUNTY FROM FRIDAY
AFTERNOON THROUGH SATURDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FRIDAY...ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS
POSSIBLE SOUTH AND CENTRAL.  CHANCES OF AFTERNOON AND EVENING
THUNDERSTORMS NORTHWEST.

SATURDAY...ISOLATED TO SCATTERED THUNDERSTORMS.  A FEW STRONG TO
SEVERE THUNDERSTORMS POSSIBLE WITH DAMAGING WIND.  ACCUMULATING
SNOW POSSIBLE IN NORTHERN MOUNTAINS ABOVE 8000 FEET SATURDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

TEAM RIVERTON

Nearby

Red Flag Warnings in Wyoming, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.